Alert archive / California / Wind Advisories in 2016

Wind Advisory 5, NWS Hanford, CA

February 7, 2016

NWS Hanford, CA issued this wind advisory at Feb 7, 2016, 2:28 AM PST. It took effect at Feb 7, 2016, 1:00 PM PST. It was in force for 27 hr.

The area

The counties it named.

The facts

Issued
Feb 7, 2016, 2:28 AM PST (10:28 UTC)
In effect from
Feb 7, 2016, 1:00 PM PST
Expired
Feb 8, 2016, 4:00 PM PST
In force
27 hr
Issued by
NWS Hanford, CA

The text

As transmitted.

939 
WWUS76 KHNX 071028
NPWHNX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HANFORD CA
228 AM PST SUN FEB 7 2016

CAZ095-071830-
/O.NEW.KHNX.WI.Y.0005.160207T2100Z-160209T0000Z/
KERN COUNTY MOUNTAINS-
228 AM PST SUN FEB 7 2016

...WIND ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 4 PM PST
MONDAY...

THE NATIONAL WEATHER SERVICE IN HANFORD HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 4 PM
PST MONDAY.

* WINDS...EAST TO SOUTHEAST 25 TO 40 MPH WITH GUSTS TO 55 MPH
  OVER THE SUMMITS AND THROUGH THE PASSES. 

* TIMING...THE STRONGEST WINDS ARE EXPECTED THIS EVENING THROUGH
  MONDAY MORNING. 

* LOCATIONS...BEAR VALLEY SPRINGS...GRAPEVINE PEAK. HIGHWAY 58
  THROUGH TEHACHAPI PASS AND INTERSTATE 5 THROUGH THE GRAPEVINE.

* IMPACTS... STRONG WINDS WILL IMPAIR DRIVING ABILITY AND
  VEHICLE CONTROL...ESPECIALLY FOR CAMPERS AND TRACTOR TRAILERS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF UP TO 55 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
DURFEE
6 follow-up statements
946 
WWUS76 KHNX 071218
NPWHNX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HANFORD CA
418 AM PST SUN FEB 7 2016

CAZ095-072030-
/O.CON.KHNX.WI.Y.0005.160207T2100Z-160209T0000Z/
KERN COUNTY MOUNTAINS-
418 AM PST SUN FEB 7 2016

...WIND ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO
4 PM PST MONDAY...

* WINDS...EAST TO SOUTHEAST 25 TO 40 MPH WITH GUSTS UP TO 55 MPH
  OVER SUMMITS AND THROUGH THE PASSES.

* TIMING...THE STRONGEST WINDS ARE EXPECTED THIS EVENING THROUGH 
  MONDAY MORNING.

* LOCATIONS...BEAR VALLEY SPRINGS...GRAPEVINE PEAK. HIGHWAY 58 
  THROUGH TEHACHAPI PASS AND INTERSTATE 5 THROUGH THE GRAPEVINE.

* IMPACTS...STRONG WINDS WILL IMPAIR DRIVING ABILITY AND VEHICLE
  CONTROL...ESPECIALLY FOR CAMPERS AND TRACTOR TRAILERS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF UP TO 55 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
DURFEE
400 
WWUS76 KHNX 072019
NPWHNX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HANFORD CA
1219 PM PST SUN FEB 7 2016

CAZ095-080430-
/O.CON.KHNX.WI.Y.0005.160207T2100Z-160209T0000Z/
KERN COUNTY MOUNTAINS-
1219 PM PST SUN FEB 7 2016

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST MONDAY...

* WINDS...EAST TO SOUTHEAST 25 TO 40 MPH WITH GUSTS UP TO 55 MPH 
  OVER SUMMITS AND THROUGH THE PASSES.

* TIMING...THE STRONGEST WINDS ARE EXPECTED THIS EVENING THROUGH 
  MONDAY MORNING.

* LOCATIONS...BEAR VALLEY SPRINGS...GRAPEVINE PEAK. HIGHWAY 58 
  THROUGH TEHACHAPI PASS AND INTERSTATE 5 THROUGH THE GRAPEVINE.

* IMPACTS...STRONG WINDS WILL IMPAIR DRIVING ABILITY AND VEHICLE 
  CONTROL...ESPECIALLY FOR CAMPERS AND TRACTOR TRAILERS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF UP TO 55 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
560 
WWUS76 KHNX 080428
NPWHNX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HANFORD CA
828 PM PST SUN FEB 7 2016

CAZ095-081230-
/O.CON.KHNX.WI.Y.0005.000000T0000Z-160209T0000Z/
KERN COUNTY MOUNTAINS-
828 PM PST SUN FEB 7 2016

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST MONDAY...

* WINDS...EAST 25 TO 40 MPH WITH GUSTS UP TO 55 MPH.

* TIMING...THE STRONGEST WINDS ARE EXPECTED THROUGH TONIGHT THROUGH
  MONDAY MORNING.

* LOCATIONS...BEAR VALLEY SPRINGS...GRAPEVINE PEAK. HIGHWAY 58 
  THROUGH TEHACHAPI PASS AND INTERSTATE 5 THROUGH THE GRAPEVINE.

* IMPACTS...STRONG WINDS WILL IMPAIR DRIVING ABILITY AND VEHICLE 
  CONTROL...ESPECIALLY FOR CAMPERS AND TRACTOR TRAILERS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF UP TO 55 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
MV
404 
WWUS76 KHNX 081212
NPWHNX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HANFORD CA
412 AM PST MON FEB 8 2016

CAZ095-082015-
/O.CON.KHNX.WI.Y.0005.000000T0000Z-160209T0000Z/
KERN COUNTY MOUNTAINS-
412 AM PST MON FEB 8 2016

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS
AFTERNOON...

* WINDS...EAST 15 TO 25 MPH WITH GUSTS UP TO 45 MPH.

* TIMING...THE STRONGEST WINDS ARE EXPECTED THROUGH TONIGHT 
  THROUGH MONDAY MORNING.

* LOCATIONS...BEAR VALLEY SPRINGS...GRAPEVINE PEAK. HIGHWAY 58 
  THROUGH TEHACHAPI PASS AND INTERSTATE 5 THROUGH THE GRAPEVINE.

* IMPACTS...STRONG WINDS WILL IMPAIR DRIVING ABILITY AND VEHICLE 
  CONTROL...ESPECIALLY FOR CAMPERS AND TRACTOR TRAILERS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF UP TO 55 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
DUDLEY
618 
WWUS76 KHNX 082011
NPWHNX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HANFORD CA
1211 PM PST MON FEB 8 2016

CAZ095-090000-
/O.CON.KHNX.WI.Y.0005.000000T0000Z-160209T0000Z/
KERN COUNTY MOUNTAINS-
1211 PM PST MON FEB 8 2016

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS
AFTERNOON...

* WINDS...EAST 15 TO 25 MPH WITH GUSTS UP TO 45 MPH.

* TIMING...STRONG WINDS ARE EXPECTED THROUGH THE EARLY AFTERNOON
  HOURS THEN DECREASE BY THIS EVENING.

* LOCATIONS...BEAR VALLEY SPRINGS...GRAPEVINE PEAK. HIGHWAY 58 
  THROUGH TEHACHAPI PASS AND INTERSTATE 5 THROUGH THE GRAPEVINE.

* IMPACTS...STRONG WINDS WILL IMPAIR DRIVING ABILITY AND VEHICLE 
  CONTROL...ESPECIALLY FOR CAMPERS AND TRACTOR TRAILERS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF UP TO 55 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

DS
985 
WWUS76 KHNX 082353
NPWHNX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HANFORD CA
353 PM PST MON FEB 8 2016

CAZ095-090100-
/O.EXP.KHNX.WI.Y.0005.000000T0000Z-160209T0000Z/
KERN COUNTY MOUNTAINS-
353 PM PST MON FEB 8 2016

...WIND ADVISORY WILL EXPIRE AT 4 PM PST THIS AFTERNOON...

WINDS HAVE DECREASED IN THE ADVISORY AREA...THEREFORE THE WIND
ADVISORY WILL EXPIRE AT 4 PM PST. HOWEVER...A FEW GUSTS OF 40 MPH
ARE POSSIBLE THROUGH THE EARLY EVENING HOURS.

$$

SROWE

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hanford, CA wrote its last area forecast discussion before this wind advisory went out at Feb 6, 2:04 PM PST, 12 hours 24 minutes earlier.

Area forecast discussion, Feb 6, 2:04 PM PST, 12 hours 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY - HANFORD CA
204 PM PST SAT FEB 6 2016

.SYNOPSIS...HIGH PRESSURE WILL CONTINUE TO BRING DRY WEATHER TO
THE CENTRAL CALIFORNIA INTERIOR FOR THE NEXT SEVERAL DAYS WITH
PATCHY NIGHT AND MORNING FOG IN THE SAN JOAQUIN VALLEY. A DAY TO
DAY WARMING TREND WILL BRING HIGH TEMPERATURES ABOVE NORMAL
THROUGH THE MIDDLE OF NEXT WEEK.

&&

.DISCUSSION...THE UPPER RIDGE THAT HAS BEEN RESPONSIBLE FOR THE
DRY CONDITIONS ACROSS OUR AREA FOR THE PAST FEW DAYS FLATTENED
OVERNIGHT AS A LOW PRESSURE SYSTEM PUSHED INTO THE PAC NW.
HOWEVER...THE SREF IS INDICATING THAT THE RIDGE WILL RE-AMPLIFY
OFF THE CA COAST TONIGHT AND BUILD INLAND ON SUNDAY. THE RIDGE IS
THEN EXPECTED TO REMAIN THE DOMINATING FEATURE NEAR THE WESTERN
CONUS COAST THROUGH AT LEAST THE MIDDLE OF NEXT WEEK AS THE
LONGWAVE PROGS ARE INDICATING A BLOCKY PATTERN ALOFT. SOME FOG
FORMED OVERNIGHT IN THE SAN JOAQUIN VALLEY WITH PATCHES OF DENSE
FOG OBSERVED NEAR MERCED AND HANFORD THIS MORNING. EXPECT AREAS OF
FOG TO FORM AGAIN IN THE SAN JOAQUIN VALLEY OVERNIGHT WITH
PATCHES OF DENSE FOG POSSIBLE ONCE AGAIN AS STRONG RADIATIONAL
COOLING AND LIGHT WINDS WILL BE FAVORABLE FOR FOG FORMATION.

MEANWHILE...A STRENGTHENING SURFACE HIGH OVER THE GREAT BASIN
WILL RESULT IN STRENGTHENING OFFSHORE P-GRADS WHICH WILL PRODUCE
INCREASED EASTERLY WINDS OVER THE KERN COUNTY MOUNTAINS WITH GUSTS
ABOVE 50 MPH POSSIBLE ALONG THE RIDGE TOPS AND BELOW THE EAST-WEST
ORIENTED PASSES AND CANYON SUNDAY NIGHT THROUGH MONDAY NIGHT. THE
STRENGTHENING RIDGE WILL PROVIDE FOR INCREASING HEIGHTS AND
DIURNAL THICKNESSES AND AS A RESULT DIURNAL TEMPERATURES WILL
TREND UPWARD EACH DAY AND BE WELL ABOVE SEASONAL NORMALS BY
MONDAY. IF ENOUGH DOWNSLOPE GETS INTO THE SOUTH END OF THE SAN
JOAQUIN VALLEY DAYTIME TEMEPRATURES COULD BE WELL ABOVE
FORECASTED NUMBERS AND APPROACH RECORD MAXIMUM HIGHS.

THE 12Z RUNS OF THE MEDIUM RANGE MODELS AND THEIR ENSEMBLE MEANS
INDICATE THE RIDGE FLATTENS SOME WEDNESDAY NIGHT AND THURSDAY AS A
SYSTEM PUSHES THROUGH THE PAC NW. THIS WILL RESULT IN THE UPPER FLOW
TURNING ONSHORE AND WILL BRING A SLIGHT COOLING TREND TO OUR AREA
ALTHOUGH TEMEPRATURES WILL REMAIN ABOVE SEASONAL NORMALS. THE RIDGE
THEN RE-AMPLIFIES OVER THE GREAT BASIN THURSDAY NIGHT AND FRIDAY
WITH A DRY SOUTHWEST FLOW OVER CENTRAL CA. ANOTHER LOW PRESSURE
SYSTEM TAKES AIM AT THE PAC NW BY NEXT WEEKEND BUT THE DEEPER
MOISTURE AND DYNAMICS ARE PROGGED TO STAY WELL TO THE NORTH OF OUR
AREA. THE RESULT OF THIS WILL BE CONTINUED DRY WEATHER ACROSS OUR
AREA WITH DAYTIME TEMPERATURES COOLING TO NEAR SEASONAL NORMALS BY
NEXT WEEKEND AS SOME MID/HIGH CLOUDS MOVE THROUGH AND HEIGHTS AND
THICKNESSES LOWER.

&&

.AVIATION...IN THE SAN JOAQUIN VALLEY...LOCAL IFR CONDITIONS IN
FOG FROM 08Z TO 18Z SUNDAY. OTHERWISE...VFR/MVFR CONDITIONS WILL
PREVAIL ACROSS THE CENTRAL CALIFORNIA INTERIOR FOR THE NEXT 24
HOURS.

&&

.AIR QUALITY ISSUES...ON SUNDAY FEBRUARY 7 2016... UNHEALTHY FOR
SENSITIVE GROUPS IN KERN COUNTY. FIREPLACE/WOOD STOVE BURNING
STATUS IS: NO BURNING UNLESS REGISTERED IN FRESNO... KERN...
KINGS... MADERA... MERCED AND TULARE COUNTIES. FURTHER INFORMATION
IS AVAILABLE AT VALLEYAIR.ORG

&&

.CERTAINTY...

THE LEVEL OF CERTAINTY FOR DAYS 1 AND 2 IS HIGH.
THE LEVEL OF CERTAINTY FOR DAYS 3 THROUGH 7 IS MEDIUM.

CERTAINTY LEVELS INCLUDE LOW...MEDIUM...AND HIGH. PLEASE VISIT
WWW.WEATHER.GOV/HNX/CERTAINTY.PHP /ALL LOWER CASE/ FOR ADDITIONAL
INFORMATION AND/OR TO PROVIDE FEEDBACK.

&&

.CLIMATE...
             RECORDS
SITE DATE    HI_MAX:YEAR LO_MAX:YEAR HI_MIN:YEAR LO_MIN:YEAR

KFAT 02-06       73:1930     45:1989     52:1898     24:1899
KFAT 02-07       77:1930     45:1929     53:2012     24:1989
KFAT 02-08       74:1987     41:1989     53:1993     28:1891

KBFL 02-06       77:1930     45:1989     55:1978     27:1989
KBFL 02-07       81:1987     46:1967     53:2012     26:1989
KBFL 02-08       77:1917     46:1939     53:1963     23:1929
&&

.HNX WATCHES/WARNINGS/ADVISORIES...NONE.

&&

PUBLIC...DS
AVN/FW...BEAN
SYNOPSIS...WP

WEATHER.GOV/HANFORD
Hazardous weather outlook, Feb 6, 4:39 AM PST, 21 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY - HANFORD CA
439 AM PST SAT FEB 6 2016

CAZ095-071245-
KERN COUNTY MOUNTAINS-
439 AM PST SAT FEB 6 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE KERN COUNTY MOUNTAINS.

...STRONG AND GUSTY WINDS SUNDAY EVENING THROUGH MONDAY...

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER EXPECTED.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

*TIMING...SUNDAY EVENING INTO MONDAY EVENING|

* WINDS: EAST 25 TO 35 MPH WITH GUSTS TO 55 MPH THROUGH THE PASSES.

* LOCATIONS INCLUDE: BEAR VALLEY SPRINGS...GRAPEVINE PEAK.

* IMPACTS: STRONG WINDS WILL IMPAIR DRIVING ABILITY AND
  VEHICLE CONTROL...ESPECIALLY FOR CAMPERS AND TRACTOR TRAILERS.

* STAY TUNED TO NOAA WEATHER RADIO...OR YOUR FAVORITE NEWS
  SOURCE...FOR FURTHER INFORMATION.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED.

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT OR
UNUSUAL CONDITIONS TO THE NATIONAL WEATHER SERVICE.

Nearby

Wind Advisories in California, 2016Every wind advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.